Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 34, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Aug 14, 2008, 12:21 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2008, 12:21 PM CDT (17:21 UTC)
- Expired
- Aug 14, 2008, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KMOB 141721 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1221 PM CDT THU AUG 14 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT... .FRONT PUSHING OFFSHORE FROM THE COAST WILL INCREASE WINDS AHEAD OF IT AS A HIGH PRESSURE RIDGE REMAINS OVER THE SOUTHEASTERN GULF. THE RIDGE IS BUILDING AHEAD OF THE FRONT...BRINGING THE WIND UP TO SMALL CRAFT ADVISORY CRITERIA WELL OFFSHORE 40 TO 60 MILES OUT FOR MOST OF TODAY. GMZ670-675-142200- /O.NEW.KMOB.SC.Y.0034.080814T1721Z-080814T2200Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1221 PM CDT THU AUG 14 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. WINDS WILL CONTINUE TO REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA WELL OFFSHORE 40 TO 60 MILES OUT FOR MOST OF TODAY WITH SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 3:49 AM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, Aug 14, 3:49 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 349 AM CDT THU AUG 14 2008 .SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS OVER THE CONUS AND SURROUNDING AREAS...CLOSED LOWS WERE LOCATED OVER THE SOUTHERN CA ROCKIES AND JUST NORTH OF THE GREAT LAKES. HIGH PRESSURE WAS CENTERED OVER THE NV/CALIFORNIA BORDER...WITH RIDGE LINES STRETCHING NORTH ALONG THE WEST COAST TO THE YUKON...AND TOWARDS THE SOUTHWEST OVER THE GULF. A TROUGH STRETCHING SOUTH FROM THE GREAT LAKES COVERED THE CONUS EAST OF THE MISS RIVER...WITH HIGH PRESSURE OVER THE CENTRAL ATLANTIC. DRIER AIR HAS MOVED SOUTH TOWARDS THE GULF COAST...BUT LOOKING AT LAST NIGHTS UPPER AIR RUNS AND THE CURRENT GOES PRECIP H20 LOOP...SIGNIFICANT MOISTURE REMAINS NORTH OF THE COAST...ROUGHLY HALF TO TWO THIRDS OF THE FA IN OUR CASE...WITH THE TRAILING COLD FRONT RUNNING ALONG THE I10 CORRIDOR TO THE FA BEFORE TAKING A MORE NORTHEASTERLY PATH TO THE GA ATLANTIC COAST. && .SHORT TERM (TODAY THROUGH TONIGHT)...WEAKENING SFC BOUNDARY EXTENDING EAST-WEST ALONG THE GULF COAST THIS MORNING...AND WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. DRIER AIR ALOFT AND LESS UPPER ENERGY TODAY WILL RESULT IN FEWER SHRA/TSRA OVER THE REGION TODAY...AND THOSE THAT DO OCCUR WILL PRIMARILY BE OVER THE SOUTHERN ZONES IN THE VCNTY OF THE BOUNDARY AND OUT OVER THE ADJACENT GULF WATERS. GENERALLY LOOKING AT ABOUT A 20-30 PERCENT RAIN CHANCE TODAY OVER COASTAL AND MARINE ZONES...LESS THAN 20 PERCENT OVER MOST INTERIOR ZONES. SOME LOW CLOUDS AND PATCHY FOG TO START THE DAY OFF...BUT PRIMARILY A PARTLY CLOUDY DAY ON TAP WITH MOSTLY SCATTERED HIGH CLOUDS MOST LOCATIONS...BUT MORE AFTERNOON LOW LEVEL CLOUDS EXPECTED CLOSER TO THE COAST. PARTLY CLOUDY SKIES WILL CONTINUE THROUGH TONIGHT...BUT RAIN CHANCES WILL BE VERY LOW (LESS THAN 10 PERCENT) TONIGHT ACROSS THE ENTIRE FCST AREA. AS FAR AS TEMPS GO...WITH MORE SUNSHINE AND LESS RAINFALL AROUND TODAY...LOOK FOR AFTERNOON MAX TEMPS TO REBOUND TO NEAR SEASONABLE NORMS...GENERALLY IN THE LOWER 90S...EXCEPT FOR SOME UPPER 80S ALONG AND JUST INLAND FROM THE COAST. MIN TEMPS TONIGHT WILL RANGE FROM THE LOWER 60S OVER INTERIOR ZONES TO THE LOWER 70S ALONG THE COAST. THIS AFTERNOONS WET MICROBURST RISK IS LOW. 12/DS .LONG TERM (FRIDAY ON)...FRIDAY STARTS WITH THE GREAT LAKES SYSTEM SAGGING A BIT FARTHER SOUTH...WHILE THE CA ROCKIES SYSTEM HAS MOVED SOUTH...TO OVER WY. A WEAK SURFACE LOW WHICH FORMED ALONG THE SURFACE FRONT...OVER THE SOUTHEASTERN CONUS...HAS MOVED OFF THE SC/GA COAST. INTO SUNDAY...GUIDANCE IS ADVERTISING THE ROCKIES SYSTEM CONTINUING TO MEANDER SOUTH OVER THE ROCKIES...WHILE MORE ENERGY SWINGS OVER THE NORTHEASTERN CONUS...THROUGH THE EAST COAST TROUGH. BY SUNDAY...AN EASING OF THE ENERGY MOVING THROUGH THE TROUGH...AND A WEAKENING OF THE ROCKIES LOW HAS ALLOWED THE ATLANTIC RIDGE TO BUILD NORTH. THE FRONT CONTINUES TO TO MAINTAIN SOME OF ITS IDENTITY...ESPECIALLY OVER AND EAST OF THE FA...WITH GUIDANCE ADVERTISING ANOTHER WEAK SURFACE LOW FORMING OVER THE SOUTHEASTERN CONUS FRIDAY NIGHT INTO SATURDAY AND MOVING AWAY AS SOME SHORTWAVE ENERGY MOVES OVER THE MID MISS/TENN RIVER VALLEY. BY THE END OF THE DAY SUNDAY...THOUGH...GUDIANCE IS ADVERTISING SURFACE HIGH PRESSURE SPREADING WEST OVER THE MID ATLANTIC REGION TO MID MISS RIVER VALLEY. A POSSIBLE WILD CARD IN THE EXTENDED IS A TROPICAL WAVE STARTING AROUND THE WEST SIDE OF THE ATLANTIC RIDGE...ALONG THE FL ATLANTIC COAST SUNDAY NIGHT INTO WEDNESDAY. MEDIUM RANGE GUIDANCE IS ADVERTISING THIS TROPICAL WAVE STARTING OVER THE EASTERN CARIBBEAN SATURDAY NIGHT INTO SUNDAY...WITH THE GFS SHOWING SOME DEVELOPMENT...THE ECMWF MORE. BY MID WEEK...ECMWF HAS A FULL SCALE SYSTEM BLOWING OFF THE FL COAST...WHILE THE GFS IS ADVERTISING LITTLE MORE THAN A SWIRL NEAR BERMUDA. RESULT IS THE GFS ADVERTISING A TRENDING TOWARDS CLIMO (BUT STILL A BIT DRIER)...WITH THE ECMWF NOT ADVERTISING MUCH OF ANYTHING. ALSO BY WEDNESDAY...THE SYSTEM WHICH PUSHED SOUTH OVER THE SOUTHERN US ROCKIES HAS PUSHED BACK NORTH...TO WEST OF THE NORTHERN MISS RIVER VALLEY...WHILST THE ECMWF HAS THE SYSTEM LOCATED OVER THE TX/OK PANHANDLE. AT THIS POINT...SEE LITTLE TO DEVIATE SIGNIFICANTLY FROM GUIDANCE. && .AVIATION...WILL SEE SOME LIFR CONDITIONS EARLY THIS MORNING...ESPECIALLY CLOSER TO THE COAST...AS LOW CLOUDS AND PATCHY FOG HAS DEVELOPED. OTHERWISE...BY AROUND MID MORNING (14Z)...EXPECT MVFR OR GREATER TO PREVAIL THROUGHOUT THE NEXT 24 HOURS. LIGHT NORTH TO NORTHWEST WINDS OF 10 MPH OR LESS EXPECTED TODAY...THEN GENERALLY LIGHT AND VARIABLE OR CALM WINDS EXPECTED TONIGHT. 12/DS && .MARINE...WEAK SFC BOUNDARY EXTENDING EAST-WEST JUST INLAND FROM THE COAST WILL REMAIN NORTH OF THE COASTAL WATERS THROUGH FRIDAY AS A HIGH PRESSURE RIDGE REMAINS OVER THE SOUTHEASTERN GULF. HIGH PRESSURE WILL THEN BUILD OVER THE NORTHEASTERN GULF SATURDAY THROUGH MONDAY. THIS WILL RESULT IN A GENERALLY LIGHT WIND FLOW OVER THE MARINE AREA THROUGH THE FCST PERIOD...WITH A SLIGHT OFFSHORE COMPONENT OVERNIGHT AND A SLIGHT ONSHORE COMPONENT DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL STILL BE NEAR 15 KNOTS OFFSHORE DURING THE VERY EARLY PART OF THE FCST PERIOD (TODAY) WITH SEAS STILL RUNNING UP TO 3 TO 4 FEET AT 60 NMI OFFSHORE...BUT EXPECT WINDS TO DIMINISH BY THIS AFTERNOON AND SEAS WILL BEGIN TO SUBSIDE. THROUGH MOST OF THE FCST PERIOD...LOOKING AT SEAS 2 FEET OR LESS. 12/DS && .FIRE WEATHER...WITH THE SURFACE BOUNDARY STALLED NORTH OF THE I10 CORRIDOR...DO NOT SEE ANY SIGNIFICANTLY DRIER AIR MOVING SOUTH OVER THE COASTAL COUNTIES INTO THE WEEKEND. GETTING LOW LEVEL TRANSPORT WINDS DOWN WILL BE A BEAR...ESPECIALLY OVER THE COASTAL COUNTIES INTO THE WEEKEND. AWAY FROM THE COAST...WITH WARMER TEMPS AND A SOMEWHAT DRIER AIRMASS WILL ALLOW AFTERNOON RH VALUES TO FALL BELOW 40 PERCENT INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 68 93 71 90 / 20 05 05 10 30 PENSACOLA 89 72 91 72 91 / 20 05 05 10 20 DESTIN 88 74 89 74 90 / 20 05 05 10 10 EVERGREEN 90 63 91 65 92 / 10 05 05 10 20 WAYNESBORO 91 61 91 67 89 / 05 00 05 10 30 CAMDEN 90 62 91 66 92 / 05 05 05 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 22/16
Hazardous weather outlook, Aug 14, 6:20 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 620 AM CDT THU AUG 14 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 620 AM CDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY...WITH ONLY ISOLATED STORMS EXPECTED OVER LAND AREAS. NO HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED. . .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE NECESSARY THROUGH EARLY FRIDAY.
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.